Turkish Journal of
Endocrinology and Metabolism
Case Report

Case Report: Fixed Drug Eruption Caused by Dapagliflozin

1.

Clinic of Endocrinology and Metabolism, University of Health Sciences Keçiören Training and Research Hospital, Ankara, Turkey

2.

Clinic of Dermatology, University of Health Sciences Keçiören Training and Research Hospital, Ankara, Turkey

3.

Clinic of Pathology, University of Health Sciences Keçiören Training and Research Hospital, Ankara, Turkey

Turk J Endocrinol Metab 2019; 23: 64-67
DOI: 10.25179/tjem.2018-63449
Read: 93 Downloads: 29 Published: 01 March 2019

ABSTRACT

Type 2 diabetes mellitus (T2DM) is a global health concern. It has multifactorial pathophysiology and its incidence is increasing day by day. The treatment is mainly targeted at maintaining cardiovascular and renal functions. Administration of sodium-glucose co-transporter-2 (SGLT2) inhibitors is one of the emerging medications for T2DM. It improves glycemia by employing insulin-independent mechanisms that increase urinary glucose excretion. The authors hereby report a case of a 62-year-old male with T2DM, who was referred to our outpatient clinic for glycemic control. The patient was taking metformin and gliclazide for five years in addition to dapagliflozin, an SGLT-2 inhibitor, for one year. Physical examination revealed a few, sharply-demarcated erythematous plaques on the patient’s forearm for fifteen days. The patient previously had psoriasis, and to rule out this diagnosis a skin punch biopsy was taken from one of the lesions. The histopathological evaluation was found to be compatible with drug eruption; however, skin patch test performed with dapagliflozin was non-reactive. After performing oral provocation test with dapagliflozin, new erythematous plaques appeared around the same sites on the forearm. On withdrawing dapagliflozin, the lesions resolved completely. This case gives an insight that dapagliflozin may also cause drug eruptions, which should be kept in mind, especially in a patient with psoriasis.

 

Files
TURKISH
ISSN 1301-2193 EISSN 1308-9846